Author ORCID Identifier
Ann A. Palathingal: 0000-0002-6371-6079
Troponin, a known marker for cardiac damage, also plays a role in predicting mortality and morbidity in patients with intracerebral hemorrhage (ICH). Elevated troponin levels have been noted in patients with ICH and studies have shown that such patients are more likely to experience adverse outcomes. The mechanism behind this is suggested to be the release of sympathetic hormones causing myocardial injury. The first differential that often comes to mind when a physician sees an elevated troponin level is a myocardial infarction (MI). In this paper, we present a case of a 54-year-old female who presented to the ED with nausea, vomiting, and severe headache with a troponin level of 47,000. This patient was initially treated with heparin for a non-ST elevation myocardial infarction (NSTEMI), but CT of the head showed ICH. Since part of the treatment protocol for a MI is heparin drip, not recognizing ICH as an underlying cause of MI could lead to worsened hemorrhage and death.
Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License
Umeoji K, Yoganathan U, Palathingal AA. Elevated Troponin in Patients with Intracerebral Hemorrhage. Advances in Clinical Medical Research and Healthcare Delivery. 2022; 2(4). doi: 10.53785/2769-2779.1125.